Changing medications : Slowly switching from... - Epilepsy Action

Epilepsy Action
1,655 members535 posts

Changing medications

Slowly switching from keppra to lamotrigine. What to expect (side effects etc)? I would like to hear people’s experiences.

Thank you:)

14 Replies
oldestnewest

Hi, I’m staying on Keppra & have added 75mg Lamotrigine twice daily, so far so good seizure free almost 2 months now 🥳 only real side effect for me is tiredness, my memory is shocking n speech slurs a little but to be honest I’ve been like that since first seizure September 18, got worse with Keppra, hope all goes well 🍀 x

Reply

Does the lamotrigine gave you a bit more energy?

Reply

No it makes me more tired

Reply

Will you eventually stop using keppra or you HAVE to keep both?

Reply

Not sure yet, been on new med 2 months n longest I’ve gone since September last year when this all started, appointment with epilepsy nurse Monday so see what she says 🤷🏼‍♂️

Reply

Oh ok. Keep your head up!

1 like
Reply

You too

Reply

what does the neurologist say

Reply

When I changed from lamotrigine to keppre being on both drugs made me really tired, once I was on keppra it got much better, however I now find my mood swings are worse and my skin itches a lot too

1 like
Reply

Valerie

I had a horrible time on Keppra full on Kepprarage and transitioned very quickly onto Lamotrigine and been on 100mg Lamotrigine twice a day for about 15 months now. I haven’t had any seizures since on the Lamotrigine but I would say the main downsides for me are tiredness, sometimes I can’t finish sentences or think of a particular word when talking. Also I feel more clumsy and drop things all the time and on occasion I will mix things up like milk in one hand and and salt in the other and will go to put salt in the fridge and milk in the cupboard ! That said these are all pretty minor and nothing like the hell of being on Keppra (I understand Keppra can be wonderful for some people just not for me)

Hope that helps and good luck

Joanne

Reply

Happy for you! I changed to lamotrigine because i could do a full day on keppra wothout being super tired. Hope it wont affect me the same way it does to you because i will regret my move haha. Thank you

Reply

Sure you will be fine my side effects are pretty minor and of course everyone is different 😁

Reply

Thank you! How long were you on both meds?

Reply

I started off on Tegretol but completely lost my sense of taste on that after about 2 months so started to transition slowly onto Keppra but struggled with having seizures and upping the dose was making me feel worse and worse finally got upto 1250mg twice a day on the Keppra and still having seizures but went to see my Dr and she could see I felt horrible and it wasn’t working anyway. I think I had maybe 4 months on Tegretol in total then 3 months on Keppra and been on Lamotrigine for 15 months and feel pretty stable now and got my driving licence back at the end of February 😁 Good luck with your regime 😃

Reply